MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556661
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned device revealed that the distal tip was partially detached, showing presence of adhesive and sanding marks indicating that the pebax was properly attached to the core wire.Additionally, the core wire returned was fractured.It was found during the investigation of the returned guidewire that the core wire was fractured.The issues noted could have been generated by user, also by the interaction with other devices might have impacted the integrity of the device during the procedure.On the other hand, all outer diameters were found within specification.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that a jag wire guidewire was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the hydrophilic coating of the guidewire peeled off.The procedure was completed with a new jag wire guide wire.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed an mdr-reportable event based on investigation results which revealed that the core wire returned was fractured.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8845118
Report Number3005099803-2019-03791
Device Sequence Number2230283
Product Code OCY
UDI-Device Identifier08714729172215
UDI-Public08714729172215
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2018
Device Model NumberM00556661
Device Catalogue Number5666
Device Lot Number0018376563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2019
Initial Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight65